Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone... I have been using loestrin 24fe for about a month and a half. i've always had a little bit of acne here and there, somedays are worse than others. i got on birth control for the sole purpose of healing my acne and it's made it severely worse. i literally am too scared to show my face in public it's that bad. i've been broken out ALL over my chin since about a week after i started the pill, and absolutely nothing has gotten better. i'm also on spiro with it-- which was supposed to help too, but yet no results. ALSO i'm on ampicillin in case it was a bacterial thing... yup that didn't help either. i'm signed up to get on accutane but i can't get on it for about a month and i heard it makes your skin worse before it makes it better. i've been turning down trips to the lake, outings with friends, etc. because my skin is SO horrible. if anyone has any helpful advice it would be MUCH appreciated... thanks ! :)

Share this post


Link to post
Share on other sites
Hey everyone... I have been using loestrin 24fe for about a month and a half. i've always had a little bit of acne here and there, somedays are worse than others. i got on birth control for the sole purpose of healing my acne and it's made it severely worse. i literally am too scared to show my face in public it's that bad. i've been broken out ALL over my chin since about a week after i started the pill, and absolutely nothing has gotten better. i'm also on spiro with it-- which was supposed to help too, but yet no results. ALSO i'm on ampicillin in case it was a bacterial thing... yup that didn't help either. i'm signed up to get on accutane but i can't get on it for about a month and i heard it makes your skin worse before it makes it better. i've been turning down trips to the lake, outings with friends, etc. because my skin is SO horrible. if anyone has any helpful advice it would be MUCH appreciated... thanks ! :)

If you only had a little bit of acne here and there, i struggle to see why your doctor prescribed the BCP, spiro AND antibiotics. I find this rather irresponsible - because now your acne has gotten worse and you don't know which has caused it.

I would only recommend accutane as a last resort.

Speak to your doctor about stopping the spiro and ampicillin - antibiotics kill the good bacteria in your gut which in the long run can make acne worse.

Try getting Dianette prescribed. All combined BCP's should have some positive effect on acne, however Dianette is specifically an acne medicine which has BC properties as a side effect.

Dianette is a high dose pill, once you have seen an improvement in your acne you can move onto a lower pill such as Yasmin.

Worked for me x

Share this post


Link to post
Share on other sites
Guest MarifreakinA

LOESTRIN24FE HAS AN ANDROGENIC HORMONE IN IT!

Wait until 3 months and see what happens.

I broke out on my cheeks when I started Loestrin, and I never break out on my cheeks, I went to my OBGYN and got switched to Femcon, but within the week before I got my period and was about to switch to Femcon (end of month 3), the acne started going away, and to this day I wish I would have stuck with that pill.

Most women give up on their bc before they're supposed to, which is why they are so dissatisfied.

Share this post


Link to post
Share on other sites

It can take a few months for your hormones to get settled after you start on a birth control pill, and while your body is adjusting, it's not uncommon to break out. Usually, things start to settle down after two or three months. You just have to give it time.

Share this post


Link to post
Share on other sites

You wished you were on the Loestrin? Because I am on my 2nd month and have breakouts on my chin. Do you think it will get better if I continue to stay and give it time?

Hey everyone... I have been using loestrin 24fe for about a month and a half. i've always had a little bit of acne here and there, somedays are worse than others. i got on birth control for the sole purpose of healing my acne and it's made it severely worse. i literally am too scared to show my face in public it's that bad. i've been broken out ALL over my chin since about a week after i started the pill, and absolutely nothing has gotten better. i'm also on spiro with it-- which was supposed to help too, but yet no results. ALSO i'm on ampicillin in case it was a bacterial thing... yup that didn't help either. i'm signed up to get on accutane but i can't get on it for about a month and i heard it makes your skin worse before it makes it better. i've been turning down trips to the lake, outings with friends, etc. because my skin is SO horrible. if anyone has any helpful advice it would be MUCH appreciated... thanks ! :)

If you only had a little bit of acne here and there, i struggle to see why your doctor prescribed the BCP, spiro AND antibiotics. I find this rather irresponsible - because now your acne has gotten worse and you don't know which has caused it.

I would only recommend accutane as a last resort.

Speak to your doctor about stopping the spiro and ampicillin - antibiotics kill the good bacteria in your gut which in the long run can make acne worse.

Try getting Dianette prescribed. All combined BCP's should have some positive effect on acne, however Dianette is specifically an acne medicine which has BC properties as a side effect.

Dianette is a high dose pill, once you have seen an improvement in your acne you can move onto a lower pill such as Yasmin.

Worked for me x

Share this post


Link to post
Share on other sites

Hi. I would try a lower estrongen birth control pill with a lower androgen count than Loestrin24 FE before taking such a jump to Dianette, which is higher on the estrogen-dosage on the 'BCP Spectrum'. I also was on Loestrin24 FE for similar reasons (acne, but not terrible--only a few cysts), and it made my chin really terrible. I stayed on it for six months and then decided to switch to another BCP (Cryselle) which hasn't helped either. My doctor says YAZ can be good for people that are sensitive to estrogen levels (or are naturally at the lower end of the bell curve) and need to watch out for BCPS with higher androgen counts. Sorry if I'm not using the right lingo but yeah hopefully that's clear. Also keep in mind that birth controls take a few months to settle--it's difficult on your body to be switching all if the time. It is strange your doctor started you on everything at once because who knows what the culprit is---but chin acne is often related to birth control pills/hormones and is more of a culprit because the 'cure' is a different pill for everyone.

Hang in there:)

Share this post


Link to post
Share on other sites

i took alesse for like 3 weeks then stopped because i broke out horribly (ive always had pretty great skin before this) ive been off of it for 3 weeks and still breaking out...how long till it goes away? :((

Share this post


Link to post
Share on other sites

I was fine with the Loestrin 24Fe until month 5 rolled around...which is when the severe nodular acne developed on my chin and jawline. Perhaps it'll be the opposite with you: you get worse in the beginning, then better...give it a full 6 months...

Share this post


Link to post
Share on other sites

Loestrin 24 causes hormonal acne to become worse. I discovered this after doing some research and found that it has high levels of androgens, which increase acne.

My Ob/GYN prescribed Loestrin 24 after I asked for a BCP that would help with both my PMS and my hormonal acne. Well, after about 3 months on the Loestrin, I noticed that my acne got much worse, and the PMS was not getting better either, so I decided to do some research and that is when I found that Loestrin is not a good BCP if you have hormonal acne. I called my OB/GYN and immediately changed to Yasmin.

After stopping the Loestrin, I decided to go to a derm, as my acne had gotten much worse. I now had huge cystic inflammatory bumps all over my face, all of the time, and not just before my period. My derm prescribed Spiro, which has anti-androgenic properties. He also prescribed Aczone, a topical. This combination has worked extremely well for me.

Well, good luck!

Edited by morena2003

Share this post


Link to post
Share on other sites

SWITCH TO YAZ. omg i was on Loestrin 24 fe for over 2 months and it made my chin acne WORSE then ever. I went on birth control for the sole reason to clear my chin acne because i have hormonal acne. But, Loestrin made it so much worse. I'm so pissed and sad.. but a few days ago i switched to Yaz which is known to help hormonal acne.

Share this post


Link to post
Share on other sites

I am so glad that I'm not the only one experiencing problems with Loestrin24 fe and acne. I was put on this bc because I have PCOS. I am currently on Spiro also. I started this new bc 3 days ago and I've had the worse case of acne ever. I've been acne prone for the past 4 years (i'm 34) I am calling my OB tomorrow to get put on a different bc. It is so depressing that in 2 1/2 days my face got about 25 pimples. Never like this before. My derm put me on Solodyn yesterday to try to get it under control. I refuse to go out in public like this.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×